Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Liftable derivations for generically separably algebraic morphisms of schemes


Author: Rolf Källström
Journal: Trans. Amer. Math. Soc. 361 (2009), 495-523
MSC (2000): Primary 14E22, 13N15; Secondary 14Axx, 13B22, 16W60
DOI: https://doi.org/10.1090/S0002-9947-08-04534-0
Published electronically: June 26, 2008
MathSciNet review: 2439414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider dominant, generically algebraic (e.g. generically finite), and tamely ramified (if the characteristic is positive) morphisms $ \pi : X/S \to Y/S$ of $ S$-schemes, where $ Y,S$ are Nœtherian and integral and $ X$ is a Krull scheme (e.g. normal Nœtherian), and study the sheaf of tangent vector fields on $ Y$ that lift to tangent vector fields on $ X$. We give an easily computable description of these vector fields using valuations along the critical locus. We apply this to answer the question when the liftable derivations can be defined by a tangency condition along the discriminant. In particular, if $ \pi$ is a blow-up of a coherent ideal $ I$, we show that tangent vector fields that preserve the Ratliff-Rush ideal (equals $ [I^{n+1}:I^n]$ for high $ n$) associated to $ I$ are liftable, and that all liftable tangent vector fields preserve the integral closure of $ I$. We also generalise in positive characteristic Seidenberg's theorem that all tangent vector fields can be lifted to the normalisation, assuming tame ramification.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Abhyankar, Resolution of singularities of embedded algebraic surfaces, 2nd ed., Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1998. MR 1617523 (99c:14021)
  • [2] V. I. Arnold, Wave front evolution and equivariant Morse lemma, Comm. Pure Appl. Math. 29 (1976), no. 6, 557-582. MR 55:9148
  • [3] M. Auslander and D. A. Buchsbaum, On ramification theory in noetherian rings, Amer. J. Math. 81 (1959), 749-765.
  • [4] Edward Bierstone and Pierre D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), no. 2, 207-302. MR 1440306 (98e:14010)
  • [5] A. Borel, P.-P. Grivel, B. Kaup, A. Haefliger, B. Malgrange, and F. Ehlers, Algebraic $ D$-modules, Perspectives in Mathematics, vol. 2, Academic Press, Inc., Boston, MA, 1987. MR 882000 (89g:32014)
  • [6] Nicolas Bourbaki, Elements of Mathematics. Commutative algebra, Hermann, Paris, 1972. MR 0360549 (50:12997)
  • [7] Juan Elias, On the computation of the Ratliff-Rush closure, J. Symbolic Comput. 37 (2004), no. 6, 717-725. MR 2095368 (2005j:13022)
  • [8] S. Encinas and O. Villamayor, Good points and constructive resolution of singularities, Acta Math. 181 (1998), no. 1, 109-158. MR 1654779 (99i:14020)
  • [9] Robert M. Fossum, The divisor class group of a Krull domain, Springer-Verlag, New York, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 74.
  • [10] A. M. Gabrièlov, Formal relations among analytic functions, Izv. Akad. Nauk SSSR Ser. Mat. 37 (1973), 1056-1090 (Russian).
  • [11] Phillip Griffith, Some results in local rings on ramification in low codimension, J. Algebra 137 (1991), no. 2, 473-490. MR 1094253 (92c:13017)
  • [12] A. Grothendieck, Éléments de géométrie algébrique. I. Le langage des schémas, Inst. Hautes Études Sci. Publ. Math. (1960), no. 4, 228.
  • [13] A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. I, Inst. Hautes Études Sci. Publ. Math. (1964), no. 20, 259 (French).
  • [14] A Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV, Inst. Hautes Études Sci. Publ. Math. (1967), no. 32, 361 (French). MR 0238860 (39:220)
  • [15] Alexander Grothendieck and Jean Dieudonné, Étude cohomologique des faisceaux cohérents, Publ. IHES (1961), no. 4.
  • [16] William Heinzer, Bernard Johnston, David Lantz, and Kishor Shah, Coefficient ideals in and blowups of a commutative Noetherian domain, J. Algebra 162 (1993), no. 2, 355-391. MR 1254782 (95b:13020)
  • [17] Reinhold Hübl, Completions of local morphisms and valuations, Math. Z. 236 (2001), no. 1, 201-214. MR 1812456 (2002d:13003)
  • [18] Rolf Källström, Purity of branch, critical, and discriminant locus, 2006. Submitted, available at arXiv:math/0609300.
  • [19] Rolf Källström, Preservation of defect sub-schemes by the action of the tangent sheaf, J. Pure and Applied Algebra 203 (2005), no. 1-3, 166-188. MR 2176658 (2006g:14002)
  • [20] Robert Lazarsfeld, Positivity in algebraic geometry. II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 49, Springer-Verlag, Berlin, 2004. Positivity for vector bundles, and multiplier ideals. MR 2095472 (2005k:14001b)
  • [21] Joseph Lipman, Equisingularity and simultaneous resolution of singularities, Resolution of singularities (Obergurgl, 1997) Progr. Math., vol. 181, Birkhäuser, Basel, 2000, pp. 485-505. MR 1748631 (2001e:32044)
  • [22] Hideyuki Matsumura, Integrable derivations, Nagoya Math. J. 87 (1982), 227-245. MR 0676593 (84e:13007)
  • [23] Hideyuki Matsumura, Commutative ring theory, Cambridge University Press, 1986. MR 879273 (88h:13001)
  • [24] Masayoshi Nagata, Local rings, Robert E. Krieger Publishing Co., Huntington, N.Y., 1975. Corrected reprint.
  • [25] André Néron, Modèles minimaux des variétés abéliennes sur les corps locaux et globaux, Inst. Hautes Études Sci. Publ. Math. No. 21 (1964), 128 (French). MR 0179172 (31 #3423)
  • [26] Dorin Popescu, General Néron desingularization and approximation, Nagoya Math. J. 104 (1986), 85-115. MR 868439 (88a:14007)
  • [27] L. J. Ratliff Jr. and David E. Rush, Two notes on reductions of ideals, Indiana Univ. Math. J. 27 (1978), no. 6, 929-934.
  • [28] Maria Evelina Rossi and Irena Swanson, Notes on the behavior of the Ratliff-Rush filtration, Commutative algebra (Grenoble/Lyon, 2001), 2003, pp. 313-328. MR 2013172 (2005b:13006)
  • [29] Günther Scheja and Uwe Storch, Fortsetzung von Derivationen, J. Algebra 54 (1978), no. 2, 353-365 (German). MR 514074 (80a:13004)
  • [30] A Seidenberg, Derivations and integral closure, Pacific J. Math. 16 (1966), 167-173. MR 0188247 (32:5686)
  • [31] Kishor Shah, Coefficient ideals, Trans. Amer. Math. Soc. 327 (1991), no. 1, 373-384. MR 1013338 (91m:13008)
  • [32] Mark Spivakovsky, A new proof of D. Popescu's theorem on smoothing of ring homomorphisms, J. Amer. Math. Soc. 12 (1999), no. 2, 381-444. MR 1647069 (99j:13008)
  • [33] Wolmer Vasconcelos, Integral closure, Rees algebras, multiplicities, algorithms, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005. MR 2153889 (2006m:13007)
  • [34] Orlando Villamayor U., On equiresolution and a question of Zariski, Acta Math. 185 (2000), no. 1, 123-159. MR 1794188 (2002a:14003)
  • [35] Orlando Villamayor, Constructiveness of Hironaka's resolution, Ann. Sci. École Norm. Sup. (4) 22 (1989), no. 1, 1-32. MR 985852 (90b:14014)
  • [36] Oscar Zariski, Studies in equisingularity. I. Equivalent singularities of plane algebroid curves, Amer. J. Math. 87 (1965), 507-536. MR 31 #2243, MR 0177985 (31:2243)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14E22, 13N15, 14Axx, 13B22, 16W60

Retrieve articles in all journals with MSC (2000): 14E22, 13N15, 14Axx, 13B22, 16W60


Additional Information

Rolf Källström
Affiliation: Department of Mathematics, University of Gävle, 801 76 Gävle, Sweden
Email: rkm@hig.se

DOI: https://doi.org/10.1090/S0002-9947-08-04534-0
Received by editor(s): November 22, 2006
Received by editor(s) in revised form: April 13, 2007
Published electronically: June 26, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society